Alert archive / West Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 28, 2020, 9:06 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 114 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2020, 9:06 PM EDT (01:06 UTC)
- Expired
- May 28, 2020, 11:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 9 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:30 PM EDT | FLASH FLOOD | North Charleston, WV | 35TH ST AND 7TH AVENUE FLOODED |
| May 28, 9:51 PM EDT | FLASH FLOOD | Chesapeake, WV | ACROSS MACCORKLE AVE SE |
| May 28, 10:40 PM EDT | FLASH FLOOD | 1 Ssw Pinch, WV | WATER OVER THE ROAD AT QUICK ROAD AND SOUTH PINCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
474
WGUS51 KRLX 290106
FFWRLX
WVC005-039-290300-
/O.NEW.KRLX.FF.W.0009.200529T0106Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
906 PM EDT Thu May 28 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northeastern Boone County in central West Virginia...
Kanawha County in central West Virginia...
* Until 1100 PM EDT.
* At 906 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Charleston, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Clendenin, Cedar Grove,
East Bank, Glasgow, Pratt, Coal Fork, Pinch, Elkview, Institute,
Cross Lanes and Alum Creek.
Rainfall amounts of 1 to 2 inches are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
3860 8172 3862 8170 3855 8163 3861 8152
3855 8147 3853 8119 3847 8128 3840 8127
3804 8145 3795 8161 3796 8172 3805 8166
3810 8173 3819 8180 3830 8181 3830 8180
FLASH FLOOD...RADAR INDICATED
$$
HART2 follow-up statements
670
WGUS71 KRLX 290225
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1025 PM EDT Thu May 28 2020
WVC005-039-290300-
/O.CON.KRLX.FF.W.0009.000000T0000Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Kanawha WV-
1025 PM EDT Thu May 28 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING FOR NORTHEASTERN BOONE AND KANAWHA COUNTIES...
At 1025 PM EDT, Between 1 and 2 inches of rain have fallen across
portions of the warned area this evening. Although the heavier rains
are exiting the area, flash flooding is ongoing in many areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Charleston, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Clendenin, Cedar Grove,
East Bank, Glasgow, Pratt, Coal Fork, Pinch, Elkview, Institute,
Cross Lanes and Alum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
3860 8172 3862 8170 3855 8163 3861 8152
3855 8147 3853 8119 3847 8128 3840 8127
3804 8145 3795 8161 3796 8172 3805 8166
3810 8173 3819 8180 3830 8181 3830 8180
FLASH FLOOD...RADAR INDICATED
$$
HART325
WGUS71 KRLX 290256
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1056 PM EDT Thu May 28 2020
WVC005-039-290306-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-200529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Kanawha WV-
1056 PM EDT Thu May 28 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR
NORTHEASTERN BOONE AND KANAWHA COUNTIES...
Flood waters are in the process of receding. The heavy rain has
ended. Please continue to heed any remaining road closures.
LAT...LON 3833 8184 3845 8177 3847 8172 3853 8175
3860 8172 3862 8170 3855 8163 3861 8152
3855 8147 3853 8119 3847 8128 3840 8127
3804 8145 3795 8161 3796 8172 3805 8166
3810 8173 3819 8180 3830 8181 3830 8180
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:39 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 28, 7:39 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 739 PM EDT Thu May 28 2020 .SYNOPSIS... Brief tranquil weather through tonight. Cold front crosses Friday night, followed by high pressure for the weekend. Warming trend with disturbances middle of next week. && .NEAR TERM /THROUGH FRIDAY/... As of 505 PM Thursday... Did some minor updating to the forecast to make it fresh. Followed current observations and trends and tweaked winds, sky coverage and PoPs. Had to bring winds up slightly especially for the Friday afternoon in anticipation of frontal passage. Also, tapered PoPs off where locations were not a concern and skimmed off some sky coverage overnight to account for any isolated showers/storms that will vacate the premises this evening. Having said that, with less cloud coverage areas of fog will be on the table for the morning, therefore added some potential for fog to the forecast as well. Don't think it will be as widespread, however some areas under clearer skies most likely near Huntington to Charleston and down to the southern coal fields may get hit with some dense fog until after sunrise. As of 210 PM Thursday... Upper level cut-off low pressure, centered over western TN/KY, will drift east becoming an opened trough tonight. Then, this feature phases with a northern stream trough digging into the Great Lakes by Friday morning. The later upper trough brings a cold front with possible showers and thunderstorms ahead of it for Friday. Models show healthy sfc CAPE values about 1.5 to 2 KJ/Kg across the WV lowlands by Friday afternoon. With PWATs around 1.5 inches and deep layered shear exceeding 45 knots, expect thunderstorms capable to produce heavy downpours, hail and possible damaging winds. The cold front exits Friday evening, putting an end to the precipitation activity Friday night. Slightly above normal temperatures can be expected for this time of the year. Went with the warmer side of the guidance for temperatures through the period. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... As of 230 PM Thursday... A cold front associated with a low pressure system far to the north of the area moves through Friday night, bringing chances of precipitation across the area. Late Friday night, precipitation should be mostly focused in the eastern part of the area. Some chances of thunderstorms will exist for the beginning of the night, decreasing throughout Friday night as the precipitation chances decrease. The precipitation mostly tapers off by Saturday morning as the cold front moves out, with small chances of precipitation lingering along the east and in the mountains on Saturday before it moves out completely. Precipitation accumulations do not appear very significant with this system, however with the previous rain events keeping the ground saturated, localized water issues could be possible. Friday night's temperatures are in the mid to upper 50s for the lowlands and lower 50s for the higher elevations. Temperatures become slightly below normal by Saturday with highs around the low to mid 70s in the lowlands and in the lower 60s in the mountains. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 235 PM Thursday... Saturday night will be dry as surface high pressure begins to approach the area. Dry weather and mostly clear skies will continue Sunday through Monday night as high pressure dominates. A series of upper level disturbances Tuesday through Thursday lead to chances of precipitation and possibly thunderstorms across the area. Slight chances of precipitation begin Tuesday into Tuesday night, increasing slightly into Wednesday, and lingering into Thursday. Temperatures start below normal for the beginning of the week, warming to become above normal by the late week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 730 PM Thursday... Light southwesterly flow will pick up out of the west by Friday afternoon with mildly gusty conditions to be expected. In anticipation of a cold front overnight and another on Friday afternoon, the chances for showers and storms remain a threat to terminals through the period. However, probability is low for storms until prime time during Friday afternoon. VFR conditions will prevail for the most part during this period although any shower can reduce VIS to MVFR overnight. Also, any storm could drop restrictions even further down to IFR, especially for Friday afternoon. I have high confidence fog will form around the lowlands near the southern coal fields in the morning associated with a temporary clearing, so coded some up for the TAFs. This will reduce VIS for HTS/PKB drastically going IFR for the late morning hours and also coded some in for CRW, but only have them going down to MVFR. After sunrise restrictions will be lifted back to VFR. Probability for storms do start to ramp up by late morning so did have VCTS mentioned in the TAFS for all sites during the afternoon. Lastly, there was a hint of llws near CKB/EKN once again, but after being prudent through further analysis, did not find it necessary to add to the aforementioned sites. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Fog restrictions will vary and may not be as heavy at PKB/HTS and may be heavier at CRW. Timing of VCTS will likely vary Friday afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H M M L HTS CONSISTENCY H H H H H H H H H M M L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SATURDAY... IFR at times in showers and thunderstorms Friday afternoon into Friday night. IFR river valley fog possible Monday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...ARJ/JZ SHORT TERM...CG LONG TERM...CG AVIATION...JZ
Hazardous weather outlook, May 28, 6:27 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 627 AM EDT Thu May 28 2020 WVZ032-039-040-523>526-291030- Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a slight risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ076-WVZ008>011-015>020-026>031-515>522-291030- Washington-Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a marginal risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024-025-033-034-291030- Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A marginal risk for both severe thunderstorms and excessive rainfall is in effect for this evening through tonight. Heavy rainfall within these storms could cause localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-291030- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH- Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam- 627 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Scattered thunderstorms may develop this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms ahead of cold front approaching from the northwest Friday into early Saturday, may lead to localized high water. Thunderstorms Friday afternoon and evening may also produce strong wind gusts, and there is a marginal risk for severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, May 28, 5:15 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN PINEVILLE 37.58N 81.54W
05/28/2020 M1.99 INCH WYOMING WV MESONET
OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM EDT AT USGS
PINW2
&&
EVENT NUMBER RLX2000956
HARTLocal storm report, May 28, 6:52 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN PINEVILLE 37.58N 81.54W
05/28/2020 M1.99 INCH WYOMING WV MESONET
OVERNIGHT EVENT TOTAL FROM 8PM THROUGH 2AM
EDT AT USGS PINW2.
0640 AM FLOOD 6 SE SPENCER 38.74N 81.28W
05/28/2020 ROANE WV TRAINED SPOTTER
CREEK OUT OF ITS BANKS IN CLOVER, WITH
FLOODING IN SEVERAL YARDS AND ON A DIRT
ROAD. A SUMP PUMP IN A CRAWL SPACE PREVENTED
WATER FROM POSSIBLY GETTING UP INTO ONE
HOUSE. THE STREAM WAS RECEDING BUT NOT YET
BACK IN ITS BANKS. THE SPOTTER REPORTED 2.4
INCHES OF RAIN OVERNIGHT.
0543 AM HEAVY RAIN 2 ENE HARLEY 38.64N 81.28W
05/28/2020 M2.72 INCH ROANE WV MESONET
RAINFALL TOTAL FROM MIDNIGHT UNTIL 0543 EDT
AT SITE LOOW2.
0511 AM HEAVY RAIN 1 NNE DODDTOWN 38.59N 81.41W
05/28/2020 M1.96 INCH ROANE WV MESONET
OVERNIGHT EVENT TOTAL ENDING AT 0511 EDT AT
SITE WLTW2.
0700 AM HEAVY RAIN 2 SSE SOUTH CHARLESTON 38.33N 81.70W
05/28/2020 M2.14 INCH KANAWHA WV COCORAHS
COCORAHS STATION WV-KN-21 CHARLESTON 3.9
WSW.
0700 AM HEAVY RAIN QUEEN SHOALS 38.47N 81.29W
05/28/2020 M2.36 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS QUSW2.
0600 AM HEAVY RAIN LONDON 38.19N 81.37W
05/28/2020 M1.95 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL AT USGS LONW2.
0543 AM FLOOD CLENDENIN 38.49N 81.35W
05/28/2020 KANAWHA WV 911 CALL CENTER
STANDING WATER COVERING THE ROADWAY IN THE
AREA OF ELK RIVER RD. N AND CRABAPPLE LANE,
CLENDENIN AREA.
0445 AM FLASH FLOOD CLENDENIN 38.49N 81.35W
05/28/2020 KANAWHA WV 911 CALL CENTER
THOROFARE RD AT BETHMONT DR IN CLENDENIN IS
CURRENTLY IMPASSABLE DUE TO HIGH WATER.
0432 AM FLASH FLOOD DUNBAR 38.37N 81.74W
05/28/2020 KANAWHA WV 911 CALL CENTER
HIGH WATER AT 590 10TH ST.
0424 AM HEAVY RAIN 2 NE KENDALIA 38.35N 81.29W
05/28/2020 M2.28 INCH KANAWHA WV MESONET
OVERNIGHT EVENT TOTAL ENDING AT 0424 FOR
SITE LATW2.
0356 AM FLASH FLOOD PINCH 38.41N 81.48W
05/28/2020 KANAWHA WV 911 CALL CENTER
THE INTERSECTION AT INDIAN CREEK RD, S PINCH
RD & QUICK RD IN PINCH IS CURRENTLY
IMPASSABLE DUE TO HIGH WATER.
0328 AM DEBRIS FLOW CEDAR GROVE 38.22N 81.43W
05/28/2020 KANAWHA WV 911 CALL CENTER
REPORTS OF A MUD SLIDE WITH LARGE ROCKS IN
THE ROADWAY AT 4059 E DUPONT AVE., NEAR THE
GO-MART.
0545 AM HEAVY RAIN 1 N LEATHERBARK 38.81N 81.20W
05/28/2020 M2.04 INCH CALHOUN WV MESONET
EVENT TOTAL FROM MIDNIGHT UNTIL ENDING AT
0545 EDT AT SITE LEAW2.
&&Special weather statement, May 28, 7:35 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
735 PM EDT Thu May 28 2020
WVZ024-025-290000-
Logan-Mingo-
735 PM EDT Thu May 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MINGO AND SOUTH
CENTRAL LOGAN COUNTIES...
At 734 PM EDT, a strong thunderstorm was located over Gilbert Creek,
or 19 miles northwest of Welch, moving north at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Man, Gilbert Creek, Mallory, Gilbert and Bruno.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3753 8194 3754 8193 3776 8192 3771 8177
3767 8178 3767 8179 3766 8180 3763 8180
3760 8183 3757 8184 3752 8190 3753 8191
3751 8193 3752 8193 3751 8194
TIME...MOT...LOC 2334Z 200DEG 12KT 3755 8190
HARTSpecial weather statement, May 28, 7:48 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Thu May 28 2020
WVZ013-025-290015-
Lincoln-Logan-
748 PM EDT Thu May 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...
At 748 PM EDT, a strong thunderstorm was located near Harts, or 11
miles northwest of Logan, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Mud and Alkol.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3822 8214 3816 8191 3813 8195 3811 8195
3790 8213 3791 8216 3793 8217 3794 8219
3795 8218 3796 8220 3797 8219 3797 8221
TIME...MOT...LOC 2348Z 203DEG 24KT 3798 8212
HARTSpecial weather statement, May 28, 8:16 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
816 PM EDT Thu May 28 2020
WVZ026-290045-
Boone-
816 PM EDT Thu May 28 2020
...BRIEF STRONG WINDS WILL AFFECT NORTHWESTERN BOONE COUNTY...
At 815 PM EDT, a strong thunderstorm was located near Madison,
moving northeast. Winds out ahead of this storm may result in gusts
to 50 to 55 mph across northwestern Boone county.
Locations impacted include...
Madison, Julian, Danville, Foster and Turtle Creek.
This includes Route 119 between mile markers 43 and 60.
LAT...LON 3800 8197 3803 8193 3803 8191 3805 8197
3808 8197 3811 8195 3812 8195 3815 8193
3814 8188 3817 8189 3816 8187 3818 8187
3817 8185 3819 8185 3812 8175 3798 8192
TIME...MOT...LOC 0015Z 218DEG 15KT 3806 8192
HARTSpecial weather statement, May 28, 8:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
819 PM EDT Thu May 28 2020
WVZ015-026-290045-
Boone-Kanawha-
819 PM EDT Thu May 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KANAWHA AND EASTERN
BOONE COUNTIES...
At 818 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glen to near Chesapeake to Van.
Movement was north at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Charleston, Madison, South Charleston, Chesapeake, Marmet, Belle,
Clendenin, Cedar Grove, East Bank, Glasgow, Pratt, Van, Pinch, Coal
Fork, Elkview, Wharton, Handley, Seth, Dawes and Prenter.
This includes the following highways...
Interstate 79 between mile markers 1 and 20.
Interstate 77 in West Virginia between mile markers 96 and 108.
Interstate 64 in West Virginia between mile markers 55 and 57.
West Virginia Turnpike between mile markers 78 and 95.
Route 119 between mile markers 61 and 62, and between mile markers
71 and 80.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3785 8172 3819 8185 3822 8182 3823 8182
3822 8181 3822 8180 3824 8181 3854 8155
3857 8149 3855 8147 3852 8127 3853 8122
3853 8121 3847 8128 3826 8123 3812 8149
TIME...MOT...LOC 0018Z 173DEG 27KT 3833 8120 3819 8150 3796 8170
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:00 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 34 min |
| May 28, 8:16 PM EDT | Special Weather Statement | RLX | Boone | 29 min |
| May 28, 8:19 PM EDT | Special Weather Statement | RLX | Boone, Kanawha | 26 min |
| May 28, 9:46 PM EDT | Flash Flood Warning | RLX | Jackson, Roane | 3 hr |
| May 28, 10:20 PM EDT | Flash Flood Warning | RLX | Jackson, Wirt, Wood | 3 hr |
| May 29, 1:46 PM EDT | Special Weather Statement | RLX | McDowell | 29 min |
| May 29, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 34 min |
| May 29, 2:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 46 min |
| May 29, 2:52 PM EDT | Special Weather Statement | RLX | Wyoming | 23 min |
| May 29, 3:33 PM EDT | Special Weather Statement | RLX | Putnam | 42 min |
| May 29, 3:51 PM EDT | Special Weather Statement | RLX | Raleigh | 24 min |
| May 29, 4:07 PM EDT | Special Weather Statement | RLX | Lincoln | 23 min |
| May 29, 4:27 PM EDT | Special Weather Statement | RLX | Kanawha | 33 min |
| May 29, 5:05 PM EDT | Special Weather Statement | RLX | Ritchie | 25 min |
| May 29, 5:19 PM EDT | Special Weather Statement | RLX | Braxton | 26 min |
| May 29, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 37 min |
Nearby
Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.